Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 513, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Nov 5, 2008, 6:50 PM CST for Creek County, Okfuskee County, Okmulgee County, Oklahoma. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2008, 6:50 PM CST (00:50 UTC)
- Expired
- Nov 5, 2008, 7:45 PM CST
- In force
- 55 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Creek County, OK, Okfuskee County, OK, Okmulgee County, OK
The radar
The Tulsa radar (KINX), 81 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 5, 2:17 PM CST | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.8 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 698 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1393 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 265 m²/s²
- 0-3 km storm-relative helicity
- 316 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 5:44 PM CST, 1 hour 6 minutes earlier.
Area forecast discussion, Nov 5, 5:44 PM CST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 544 PM CST WED NOV 5 2008 .MESOSCALE UPDATE... THE SEVERE STORM PASSING NORTHWEST OF TULSA IS MOVING INTO SURFACE-BASED CAPE OF AROUND 600 J/KG...ABOUT HALF THE VALUES IT WAS INGESTING 2 HOURS AGO. IT WAS ALSO MOVING INTO A ZONE OF HIGHER LEVELS OF FREE CONVECTION. THESE PARAMETERS ARGUE FOR THE CELL TO WEAKEN OVER THE NEXT HOUR. ON THE SUPPORTIVE SIDE IS THAT THE HELICITY TO THE LCL IS INCREASING... SO FOR A TIME THE EVOLUTIONS OF MESOCYCLONES IN THE CELL COULD STALL THE WEAKENING. BUT THE EXPECTED REDUCTION OF THE SURFACE-BASED CAPE SHOULD ALLOW A TRANSITION OF THE CELL AND ITS NEIGHBORS TO ELEVATED STORMS. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...08
Hazardous weather outlook, Nov 5, 4:50 PM CST, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 450 PM CST WED NOV 5 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-061100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 450 PM CST WED NOV 5 2008 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND TONIGHT. TORNADO. RISK...ELEVATED. AREA...EASTERN OKLAHOMA. ONSET...ONGOING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. FLASH FLOOD. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 8 PM. HEAVY RAIN. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED AHEAD OF A DRY LINE LOCATED ACROSS CENTRAL OKLAHOMA THIS EVENING. THESE STORMS WILL CONTINUE TO AFFECT MAINLY NORTHEAST OKLAHOMA THROUGH THIS EVENING AS THEY MOVE NORTHEAST ACROSS THE AREA. MODERATE INSTABILITY AND STRONG WIND SHEAR WILL SUPPORT SUPERCELL THUNDERSTORM STRUCTURES WITH THE POTENTIAL FOR TORNADOES...VERY LARGE HAIL...AND DAMAGING STRAIGHT LINE WIND. MEANWHILE...A COLD FRONT LOCATED ACROSS CENTRAL KANSAS AND NORTHWEST OKLAHOMA AT 5 PM WILL MOVE EAST INTO THE AREA LATE THIS EVENING. A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL ACCOMPANY THE FRONT. DAMAGING WIND WILL BE THE MAIN THREAT WITH THE SQUALL LINE THAT WILL MOVE THROUGH THE AREA OVERNIGHT. HAIL UP TO GOLFBALL SIZE IS ALSO POSSIBLE AND A LOW TORNADO POTENTIAL WILL EXIST WITH THE LINE OF THUNDERSTORMS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY AND SATURDAY...NO HAZARDS. SUNDAY THROUGH TUESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... A LINE OF THUNDERSTORMS IS EXPECTED TO EXIT NORTHWEST ARKANSAS EARLY THURSDAY MORNING AS DRIER AIR SPREADS ACROSS THE REGION FROM THE WEST BEHIND THE COLD FRONT. FAIR WEATHER WILL PREVAIL ACROSS THE AREA FRIDAY AND SATURDAY. ANOTHER STRONG STORM SYSTEM MOVING THROUGH THE SOUTHERN PLAINS WILL BRING A CHANCE OF THUNDERSTORMS TO THE AREA SUNDAY NIGHT THROUGH EARLY TUESDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION. 69
In the hours before
Local storm report, Nov 5, 5:52 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
552 PM CST WED NOV 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL OILTON 36.08N 96.58W
11/05/2008 E1.00 INCH CREEK OK PUBLIC
0520 PM TSTM WND GST OILTON 36.08N 96.58W
11/05/2008 E60.00 MPH CREEK OK PUBLIC
BLOWING DEBRIS/ITEMS ACROSS PARKING LOT
&&
JDSSpecial weather statement, Nov 5, 6:11 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
611 PM CST WED NOV 5 2008
OKZ064-060045-
CREEK OK-
611 PM CST WED NOV 5 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 645 PM CST
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
SOUTHWESTERN CREEK
AT 611 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11
MILES SOUTHWEST OF MILFAY...MOVING NORTHEAST AT 40 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...BRISTOW...
MILFAY...SLICK AND DEPEW.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3599 9639 3577 9623 3564 9649 3564 9662
3584 9663
TIME...MOT...LOC 0011Z 235DEG 35KT 3569 9668Special weather statement, Nov 5, 6:24 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
624 PM CST WED NOV 5 2008
OKZ054>056-060100-
NOWATA OK-OSAGE OK-WASHINGTON OK-
624 PM CST WED NOV 5 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 PM CST
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN NOWATA...WASHINGTON AND NORTHEASTERN OSAGE
AT 624 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM HULAH TO DEWEY TO 4 MILES SOUTH OF
BARTLESVILLE...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THESE STORMS INCLUDE...WANN...HULAH...BARTLESVILLE...
DEWEY AND COPAN. WIND GUSTS TO NEAR 40 MPH WERE REPORTED AT THE
BARTLESVILLE AIRPORT ABOUT 620 PM.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3700 9552 3696 9550 3665 9601 3678 9602
3700 9617
TIME...MOT...LOC 0024Z 244DEG 35KT 3695 9600 3682 9592
3671 9592Local storm report, Nov 5, 6:25 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
625 PM CST WED NOV 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM HAIL AVANT 36.49N 96.06W
11/05/2008 E1.00 INCH OSAGE OK PUBLIC
&&
GEWLocal storm report, Nov 5, 6:34 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
634 PM CST WED NOV 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM TSTM WND GST 3 WSW VERA 36.43N 95.93W
11/05/2008 E60.00 MPH TULSA OK BROADCAST MEDIA
0626 PM HAIL 3 WSW VERA 36.43N 95.93W
11/05/2008 E1.00 INCH TULSA OK BROADCAST MEDIA
0627 PM HAIL 2 WSW VERA 36.44N 95.91W
11/05/2008 E1.75 INCH WASHINGTON OK BROADCAST MEDIA
&&
JDSSpecial weather statement, Nov 5, 6:39 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
639 PM CST WED NOV 5 2008
OKZ064-065-060115-
CREEK OK-OKFUSKEE OK-
639 PM CST WED NOV 5 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 715 PM CST
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
CREEK
IN EAST CENTRAL OKLAHOMA
NORTHWESTERN OKFUSKEE
AT 639 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
NORTHWEST OF PADEN...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...PADEN...BOLEY...MASON...
WELTY...BRISTOW...MILFAY...SLICK...DEPEW AND KELLYVILLE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
A TORNADO WATCH IS IN EFFECT FOR THIS AREA.
LAT...LON 3575 9663 3608 9620 3564 9619 3546 9646
3543 9662
TIME...MOT...LOC 0039Z 235DEG 40KT 3558 9659The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 6:11 PM CST | Special Weather Statement | TSA | Creek | 34 min |
| Nov 5, 6:24 PM CST | Special Weather Statement | TSA | Washington | 36 min |
| Nov 5, 6:31 PM CST | Severe Thunderstorm Warning | TSA | Nowata, Rogers | 59 min |
| Nov 5, 6:39 PM CST | Special Weather Statement | TSA | Creek | 36 min |
| Nov 5, 7:09 PM CST | Special Weather Statement | TSA | Osage | 36 min |
| Nov 5, 7:25 PM CST | Special Weather Statement | TSA | Craig | 35 min |
| Nov 5, 7:31 PM CST | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee | 59 min |
| Nov 5, 7:41 PM CST | Special Weather Statement | TSA | Tulsa | 34 min |
| Nov 5, 7:47 PM CST | Areal Flood Advisory | TSA | Pawnee | 118 min |
| Nov 5, 7:56 PM CST | Special Weather Statement | TSA | Okfuskee | 34 min |
| Nov 5, 8:04 PM CST | Flash Flood Warning | TSA | Pawnee | 5 hr |
| Nov 5, 8:05 PM CST | Special Weather Statement | TSA | Rogers, Tulsa | 25 min |
| Nov 5, 8:15 PM CST | Tornado Warning | TSA | Osage | 35 min |
| Nov 5, 8:36 PM CST | Severe Thunderstorm Warning | TSA | Osage, Tulsa, Washington | 54 min |
| Nov 5, 8:43 PM CST | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa | 47 min |
| Nov 5, 9:00 PM CST | Severe Thunderstorm Warning | TSA | Nowata, Rogers, Washington | 45 min |
| Nov 5, 9:10 PM CST | Severe Thunderstorm Warning | TSA | Osage, Tulsa, Washington | 53 min |
| Nov 5, 9:29 PM CST | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 61 min |
| Nov 5, 9:38 PM CST | Areal Flood Advisory | TSA | Creek, Nowata, Osage, Rogers, Tulsa, Washington | 112 min |
| Nov 5, 9:46 PM CST | Severe Thunderstorm Warning | TSA | Nowata, Rogers, Tulsa | 50 min |
| Nov 5, 9:59 PM CST | Special Weather Statement | TSA | Craig | 31 min |
| Nov 5, 10:11 PM CST | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 34 min |
| Nov 5, 10:15 PM CST | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Tulsa, Wagoner | 42 min |
| Nov 5, 10:33 PM CST | Special Weather Statement | TSA | Craig | 27 min |
| Nov 5, 10:35 PM CST | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okfuskee, Okmulgee | 55 min |
| Nov 5, 10:48 PM CST | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Wagoner | 57 min |
| Nov 5, 11:09 PM CST | Severe Thunderstorm Warning | TSA | Muskogee, Wagoner | 36 min |
| Nov 5, 11:21 PM CST | Special Weather Statement | TSA | Craig, Ottawa | 24 min |
| Nov 5, 11:29 PM CST | Areal Flood Advisory | TSA | Ottawa | 91 min |
| Nov 5, 11:35 PM CST | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Wagoner | 40 min |
| Nov 5, 11:41 PM CST | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, Mayes | 64 min |
| Nov 6, 12:15 AM CST | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware | 60 min |
| Nov 6, 1:12 AM CST | Severe Thunderstorm Warning | TSA | Benton, Carroll | 46 min |
| Nov 6, 1:47 AM CST | Special Weather Statement | TSA | Washington | 43 min |
| Nov 6, 2:00 AM CST | Special Weather Statement | TSA | Benton | 30 min |
| Nov 6, 2:28 AM CST | Special Weather Statement | TSA | Carroll | 32 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.